MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-25
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 27 july 2023, a 25mm portico valve was selected for an implant using a small flexnav delivery system.The sizing of the annular dimensions of the native valve was: annulus diameter 22.2mm area 381.6mm2, perimeter 69.9.The patient did not have a horizontal aorta.A pre-dilatation balloon aortic valvuloplasty (bav) performed with a non-abbott device.During the procedure, after the full deployment of portico, the physician confirmed 3 retained tabs was free and pulled back flexnav, however portico valve was moved to the ascending aorta with a final implant depth of 4mm.The patient did not have a hypertensive spike or pulmonary hypertensive episode at the time of migration.The valve moved over the annulus, the physician snared over the ostiums in order to avoid coronary occlusion.The physician aware of the ifu warning against snaring the valve.It was necessary to use a second 23mm portico valve in order to guarantee the successes of the procedure.A post-dilatation performed due to paravalvular leak (pvl) post implant of the second valve due to two points of calcium over the annulus.After 2 days, the leak was trace on echocardiogram.The patient is stable, no additional information was provided.
 
Additional Manufacturer Narrative
An event of paravalvular leak and valve migration was reported.Field indicated that the valve was snared in order to avoid coronary occlusion.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the navitor instructions for use, "post-implantation precautions: once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage." from cine review: no imaging on the release of the valve, deployment were available to identify or confirm the event.Due to poor quality of the recording relative positions and relationship to anatomy cannot be confirmed.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17591176
Report Number2135147-2023-03644
Device Sequence Number11345940
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Catalogue NumberPRT-25
Device Lot Number8945943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale